Alert archive / California / Wind Advisories in 2006
Wind Advisory 6, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jan 22, 2006, 1:55 PM PST for San Diego County, California. It took effect at Jan 22, 2006, 2:00 PM PST. It was in force for 50 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2006, 1:55 PM PST (21:55 UTC)
- In effect from
- Jan 22, 2006, 2:00 PM PST
- Expired
- Jan 24, 2006, 4:00 PM PST
- In force
- 50 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3403 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 222155 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 155 PM PST SUN JAN 22 2006 ...STRONG AND POTENTIALLY DAMAGING SANTA ANA WINDS IN THE MOUNTAINS AND THROUGH THE PASSES THROUGH TUESDAY MORNING... HIGH PRESSURE BUILDING OVER THE GREAT BASIN COMBINED WITH STRONG NORTHEAST WINDS ALOFT WILL BRING STRONG...DAMAGING SANTA ANA WINDS TONIGHT AND MONDAY. THE STRONGEST WINDS WILL BE IN THE FAVORED WIND PRONE MOUNTAIN PASSES AND CANYONS WHERE WINDS FROM 30 TO 40 MPH AND GUSTS IN EXCESS OF 70 MPH ARE EXPECTED. THIS WEATHER SYSTEM WILL NOT BE MOVING VERY FAST...AND THE STRONG OFFSHORE WINDS WILL CONTINUE INTO TUESDAY MORNING BEFORE DECREASING. CAZ048-055>058-230600- /O.UPG.KSGX.HW.A.0002.060123T0200Z-060124T2200Z/ /O.NEW.KSGX.HW.W.0002.060122T2200Z-060124T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 155 PM PST SUN JAN 22 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 PM PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG SANTA ANA WINDS FROM 30 TO 40 MPH ARE EXPECTED TONIGHT THROUGH TUESDAY...WITH DAMAGING WIND GUSTS IN EXCESS OF 70 MPH IN THE MOUNTAINS PASSES AND CANYONS. THE STRONG WINDS WILL DECREASE TUESDAY AFTERNOON. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ042-050-230600- /O.NEW.KSGX.WI.Y.0006.060122T2200Z-060124T2200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 155 PM PST SUN JAN 22 2006 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST TUESDAY. STRONG SANTA ANA WINDS WILL AFFECT THE AREA THROUGH TUESDAY MORNING. WINDS WILL RANGE FROM 15 TO 30 MPH WITH GUSTS TO 45 MPH...MAINLY BELOW PASSES AND CANYONS. THE STRONG WINDS WILL DECREASE TUESDAY AFTERNOON. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MOEDE
7 follow-up statements
000 WWUS76 KSGX 230426 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 826 PM PST SUN JAN 22 2006 ...STRONG AND POTENTIALLY DAMAGING SANTA ANA WINDS IN AND BELOW THE MOUNTAINS CANYONS AND PASSES THROUGH TUESDAY MORNING... HIGH PRESSURE BUILDING OVER THE GREAT BASIN COMBINED WITH STRONG NORTHEAST WINDS ALOFT WILL BRING STRONG...DAMAGING SANTA ANA WINDS TONIGHT AND MONDAY. THE STRONGEST WINDS WILL BE IN THE FAVORED WIND PRONE MOUNTAIN PASSES AND CANYONS WHERE WINDS FROM 30 TO 40 MPH AND GUSTS IN EXCESS OF 70 MPH ARE EXPECTED. THIS WEATHER SYSTEM WILL NOT BE MOVING VERY FAST...AND THE STRONG OFFSHORE WINDS WILL CONTINUE INTO TUESDAY MORNING BEFORE DECREASING. CAZ048-055>058-231230- /O.CON.KSGX.HW.W.0002.000000T0000Z-060124T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 826 PM PST SUN JAN 22 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY. STRONG SANTA ANA WINDS FROM 30 TO 40 MPH ARE EXPECTED TONIGHT THROUGH TUESDAY...WITH DAMAGING WIND GUSTS IN EXCESS OF 70 MPH IN THE MOUNTAINS PASSES AND CANYONS. THE STRONG WINDS WILL DECREASE TUESDAY AFTERNOON. THE WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ042-050-231230- /O.CON.KSGX.WI.Y.0006.000000T0000Z-060124T2200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 826 PM PST SUN JAN 22 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY. STRONG SANTA ANA WINDS WILL AFFECT THE AREA THROUGH TUESDAY MORNING. WINDS WILL RANGE FROM 15 TO 30 MPH WITH GUSTS TO 45 MPH...MAINLY BELOW PASSES AND CANYONS. THE STRONG WINDS WILL DECREASE TUESDAY AFTERNOON. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ATKIN
000 WWUS76 KSGX 231130 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 330 AM PST MON JAN 23 2006 ...STRONG AND LOCALLY DAMAGING SANTA ANA WINDS IN AND BELOW THE MOUNTAINS CANYONS AND PASSES THROUGH TUESDAY MORNING... HIGH PRESSURE OVER THE GREAT BASIN COMBINED WITH STRONG NORTHEAST WINDS ALOFT WILL BRING STRONG...DAMAGING SANTA ANA WINDS TODAY. THE STRONGEST WINDS WILL BE IN THE FAVORED WIND PRONE MOUNTAIN PASSES AND CANYONS WHERE WINDS FROM 30 TO 40 MPH AND GUSTS IN EXCESS OF 70 MPH ARE EXPECTED. A SLIGHT DECREASE IN THE WINDS IS EXPECTED TONIGHT AND TUESDAY MORNING BEFORE THE WINDS DIMINISH SUBSTANTIALLY TUESDAY AFTERNOON. CAZ048-055>058-231930- /O.CON.KSGX.HW.W.0002.000000T0000Z-060124T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 330 AM PST MON JAN 23 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY. STRONG SANTA ANA WINDS FROM 30 TO 40 MPH ARE EXPECTED TODAY...WITH DAMAGING WIND GUSTS IN EXCESS OF 70 MPH IN THE MOUNTAINS PASSES AND CANYONS. GUSTY WINDS WILL WEAKEN SLIGHTLY TONIGHT AND TUESDAY. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ042-050-231930- /O.CON.KSGX.WI.Y.0006.000000T0000Z-060124T2200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 330 AM PST MON JAN 23 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY. STRONG SANTA ANA WINDS WILL AFFECT THE AREA THROUGH TUESDAY MORNING. WINDS WILL RANGE FROM 15 TO 30 MPH WITH GUSTS TO 45 MPH...MAINLY BELOW PASSES AND CANYONS. THE STRONG WINDS WILL DECREASE TUESDAY AFTERNOON. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MAXWELL
000 WWUS76 KSGX 231909 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1109 AM PST MON JAN 23 2006 ...STRONG AND LOCALLY DAMAGING SANTA ANA WINDS IN AND BELOW THE MOUNTAINS CANYONS AND PASSES THROUGH TUESDAY MORNING... SANTA ANA WINDS FROM 30 TO 40 MPH WITH GUSTS TO 70 MPH AT TIMES WILL CONTINUE IN AND BELOW THE MOUNTAIN PASSES. THE STRONGEST WINDS WILL BE IN THE WIND PRONE MOUNTAIN PASSES AND CANYONS INCLUDING FREMONT CANYON IN ORANGE COUNTY AND THE CAJON PASS IN SAN BERNARDINO COUNTY. WINDS WILL ALSO BE VERY STRONG IN THE BANNING PASS IN RIVERSIDE COUNTY...AND THE I-8 CORRIDOR THROUGH THE SAN DIEGO COUNTY MOUNTAINS. A SLIGHT DECREASE IN THE WINDS IS EXPECTED TONIGHT AND TUESDAY MORNING BEFORE THE WINDS DIMINISH SUBSTANTIALLY TUESDAY AFTERNOON. CAZ048-055>058-240300- /O.CON.KSGX.HW.W.0002.000000T0000Z-060124T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 1109 AM PST MON JAN 23 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY... STRONG...DAMAGING SANTA ANA WINDS FROM 30 TO 40 MPH WILL CONTINUE WITH GUSTS IN EXCESS OF 70 MPH THROUGH AND BELOW THE MOUNTAIN PASSES. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. THE WINDS WILL WEAKEN SLIGHTLY TONIGHT AND TUESDAY...WITH A MORE SUBSTANTIAL DECREASE TUESDAY AFTERNOON. AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITIES TO LESS THAN A MILE IN SOME AREAS. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ042-050-240300- /O.CON.KSGX.WI.Y.0006.000000T0000Z-060124T2200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 1109 AM PST MON JAN 23 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY... STRONG SANTA ANA WINDS WILL AFFECT THE AREA THROUGH TUESDAY MORNING...RANGING FROM 15 TO 30 MPH WITH GUSTS TO 45 MPH BELOW PASSES AND CANYONS. THE STRONG WINDS WILL DECREASE TUESDAY AFTERNOON. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. $$ MOEDE
000 WWUS76 KSGX 240257 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 657 PM PST MON JAN 23 2006 ...STRONG AND LOCALLY DAMAGING SANTA ANA WINDS NEAR AND BELOW THE PASSES AND CANYONS THROUGH TUESDAY MORNING... SANTA ANA WINDS FROM 25 TO 40 MPH WILL CONTINUE WITH GUSTS TO 60 MPH. THE STRONGEST WINDS WILL BE NEAR THE PASSES AND CANYONS INCLUDING...CAJON PASS IN SAN BERNARDINO COUNTY...BANNING PASS IN RIVERSIDE COUNTY...THE INTERSTATE 8 CORRIDOR THROUGH THE SAN DIEGO COUNTY MOUNTAINS...AND FREMONT CANYON IN ORANGE COUNTY. WINDS WILL DECREASE TUESDAY AFTERNOON. CAZ048-055>058-241230- /O.CON.KSGX.HW.W.0002.000000T0000Z-060124T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 657 PM PST MON JAN 23 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY. STRONG GUSTY NORTHEAST WINDS FROM 25 TO 40 MPH WILL CONTINUE WITH GUSTS TO 60 MPH NEAR AND BELOW THE PASSES AND CANYONS. WINDS WILL DECREASE ON TUESDAY AFTERNOON. AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITIES LOCALLY. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ042-050-241230- /O.CON.KSGX.WI.Y.0006.000000T0000Z-060124T2200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 657 PM PST MON JAN 23 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY. GUSTY NORTHEAST WINDS FROM 15 TO 30 MPH WILL CONTINUE WITH GUSTS TO 45 MPH BELOW PASSES AND CANYONS. WINDS WILL DECREASE ON TUESDAY AFTERNOON. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAVIS
000 WWUS76 KSGX 241106 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 306 AM PST TUE JAN 24 2006 ...STRONG AND LOCALLY DAMAGING SANTA ANA WINDS NEAR AND BELOW THE PASSES AND CANYONS THIS MORNING... SANTA ANA WINDS FROM 25 TO 40 MPH WILL CONTINUE WITH GUSTS TO 60 MPH. THE STRONGEST WINDS WILL BE NEAR THE PASSES AND CANYONS INCLUDING...CAJON PASS IN SAN BERNARDINO COUNTY...BANNING PASS IN RIVERSIDE COUNTY...THE INTERSTATE 8 CORRIDOR THROUGH THE SAN DIEGO COUNTY MOUNTAINS...AND FREMONT CANYON IN ORANGE COUNTY. WINDS WILL DECREASE THIS AFTERNOON. CAZ048-055>058-242200- /O.CON.KSGX.HW.W.0002.000000T0000Z-060124T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 306 AM PST TUE JAN 24 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. STRONG GUSTY NORTHEAST WINDS FROM 25 TO 40 MPH WILL CONTINUE WITH LOCAL GUSTS TO 60 MPH NEAR AND BELOW THE PASSES AND CANYONS. WINDS WILL DECREASE THIS AFTERNOON. AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITIES LOCALLY. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ042-050-242200- /O.CON.KSGX.WI.Y.0006.000000T0000Z-060124T2200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 306 AM PST TUE JAN 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. GUSTY NORTHEAST WINDS FROM 15 TO 30 MPH WILL CONTINUE WITH LOCAL GUSTS TO 45 MPH BELOW PASSES AND CANYONS. WINDS WILL DECREASE ON THIS AFTERNOON. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MAXWELL
000 WWUS76 KSGX 242144 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 144 PM PST TUE JAN 24 2006 ...HIGH WIND WARNINGS AND WIND ADVISORIES EXTENDED TO 4 PM... SANTA ANA WINDS WILL CONTINUE TO BRING STRONG WINDS BELOW THE PASSES AND CANYONS THROUGH THE AFTERNOON. EAST WINDS FROM 25 TO 35 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH 4 PM...THEN SLOWLY SUBSIDE. THE GUSTY EAST WINDS WILL CONTINUE INTO THE EVENING IN THE FAVORED EAST-WEST PASSES OF SAN DIEGO COUNTY AND RIVERSIDE COUNTIES...RANGING FROM 15 TO 30 MPH AT TIMES. CAZ048-055>058-250000- /O.EXT.KSGX.HW.W.0002.000000T0000Z-060125T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 144 PM PST TUE JAN 24 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... STRONG GUSTY NORTHEAST WINDS FROM 25 TO 40 MPH WILL CONTINUE WITH LOCAL GUSTS TO 60 MPH BELOW THE PASSES AND CANYONS. THE WINDS WILL DECREASE LATE THIS AFTERNOON AND EVENING. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. $$ CAZ042-050-250000- /O.EXT.KSGX.WI.Y.0006.000000T0000Z-060125T0000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 144 PM PST TUE JAN 24 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... GUSTY NORTHEAST WINDS FROM 15 TO 30 MPH WILL CONTINUE WITH LOCAL GUSTS TO 45 MPH BELOW PASSES AND CANYONS. THE WINDS WILL DECREASE LATER THIS AFTERNOON AND EVENING...WITH LOCAL EAST WINDS TO 30 MPH THROUGH AND BELOW THE WINDS FAVORED MOUNTAIN PASSES. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. $$ MOEDE
000 WWUS76 KSGX 250008 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 408 PM PST TUE JAN 24 2006 ...HIGH WIND WARNINGS AND WIND ADVISORIES HAVE EXPIRED... CAZ048-055>058-250115- /O.EXP.KSGX.HW.W.0002.000000T0000Z-060125T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 408 PM PST TUE JAN 24 2006 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO GRADUALLY DECREASE OVER THE AREA THROUGH THIS EVENING...WITH A FEW LOCAL WIND GUSTS TO 35 MPH LINGERING UNTIL 6 PM. $$ CAZ042-050-250115- /O.EXP.KSGX.WI.Y.0006.000000T0000Z-060125T0000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 408 PM PST TUE JAN 24 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO DECREASE OVER THE AREA THROUGH THIS EVENING. $$ LAVIS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 22, 1:14 PM PST, 41 minutes earlier.
Area forecast discussion, Jan 22, 1:14 PM PST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
114 PM PST SUN JAN 22 2006
SYNOPSIS...HIGH PRESSURE BUILDING OVER THE GREAT BASIN COMBINED
WITH NORTHEAST FLOW ALOFT WILL BRING STRONG AND POTENTIALLY
DAMAGING SANTA ANA WINDS TONIGHT AND MONDAY. THE STRONGEST WINDS
WILL OCCUR TONIGHT AND MONDAY...THEN DECREASE SLIGHTLY MONDAY NIGHT
INTO TUESDAY. A HIGH WIND WARNING IS IN EFFECT FOR THE MOUNTAINS
AND THE INLAND EMPIRE THROUGH 2 PM TUESDAY. MILD WEATHER AND
LIGHTER WINDS ARE EXPECTED WEDNESDAY. A PACIFIC TROUGH WILL BRING
INCREASING CLOUDS THURSDAY AND A SLIGHT CHANCE FOR SHOWERS FRIDAY.
&&
DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
WATER VAPOR IMAGE SHOWS AN IMPRESSIVE AREA OF SUBSIDENCE
ASSOCIATED WITH THE UPPER LOW NEAR PT CONCEPTION THIS AFTERNOON.
STRONG LOW LEVEL WINDS HAVE ALREADY SURFACED IN THE MOUNTAINS AND
VALLEYS WITH GUSTS TO 40 MPH AT ONT AND 50 MPH AT FREMONT CANYON.
THE WINDS WILL CONTINUE TO INCREASE TONIGHT AND PEAK ON MONDAY
WHEN STRONG WINDS ALOFT...STRONG SUBSIDENCE...CAA...AND VERY
STRONG OFFSHORE PRESSURE GRADIENTS CONVERGE OVER SOCAL. CURRENT
PRESSURE GRADIENTS ARE 10 MB FROM SAN-TPH AND WILL REACH CLOSE TO
17 MB OFFSHORE MONDAY MORNING.
THIS HAS THE POTENTIAL TO BE A DAMAGING WIND EVENT. THE 18Z ETA 12
MODEL IS CONSISTENT WITH PREVIOUS RUNS IN PROJECTING DOWNWARD VV
BTWN 40AND 50 MICROBARS/S MONDAY MORNING...AND WOULD NOT BE
SURPRISED IF WE GET REPORTS OF WIND GUSTS IN EXCESS OF 70 MPH
MONDAY MORNING AS THEY FUNNEL THROUGH THE CAJON PASS INTO THE
INLAND EMPIRE. OTHER AREAS FAVORABLE FOR VERY STRONG WINDS INCLUDE
THE SANTA ANA MTNS...THE BANNING PASS...AND THE EAST-WEST MOUNTAIN
PASSES OF SAN DIEGO COUNTY. GUSTY WINDS WILL ALSO AFFECT ORANGE
COUNTY COASTAL AREAS AND THE SAN DIEGO INLAND VALLEYS WHERE A WIND
ADVISORY IS IN EFFECT.
ON MONDAY NIGHT AND TUESDAY THE SYNOPTIC FEATURES WEAKEN SLIGHTLY.
THE CAA WONT BE QUITE AS STRONG AND THE LOW LEVEL WINDS WILL BE A
LITTLE WEAKER. BUT WITH A 1040 MB HIGH OVER UTAH THE OFFSHORE
PRESSURE GRADIENTS WILL REMAIN STRONG ENOUGH FOR EITHER LOW END
HIGH WIND WARNING CRITERIA OR HIGH END WIND ADVISORY CRITERIA.
ON TUESDAY NIGHT THE UPPER LOW BEGINS TO LIFT EASTWARD TOWARD
AZ...THE SURFACE HIGH DRIFTS OVER CO AND WEAKENS...AND THAT WILL
MARK THE END OF THIS SANTA ANA EVENT.
AS FOR THE TEMPS...MTNS AND DESERTS WILL BE HELD IN CHECK BY THE
CAA...BUT DOWNSLOPE WARMING WILL PUSH TEMPS INTO THE 70S WEST OF
THE MTNS...AND THIS IS ONE OF THOSE SCENARIOS WHERE THE COASTAL
ZONES COULD BE WARMER THAN THE INLAND VALLEYS.
ALL EYES TURN TO THURSDAY AND FRIDAY AS THE GFS AND ECWMF ARE IN
BETTER AGGREMENT ON HANDLING THE PACIFIC TROUGH HEADING FOR CA. WE
WILL SEE INCREASING MID AND HIGH LEVEL MOISTURE THURSDAY ALONG
WITH COOLER WEATHER AND A RETURN TO ONSHORE FLOW. LOW LEVEL
MOISTURE INCREASES THURSDAY NIGHT AND THE MODELS GENERATE QPF OVER
THE CWA FRIDAY. WILL HOLD ONTO THE SLIGHT CHANCE OF RAIN FRIDAY
IN THE GOING FORECAST.
&&
.AVIATION...
OFFSHORE FLOW WILL STRENGTHEN TONIGHT AND MONDAY WITH VFR
CONDITIONS CONTINUING ACROSS THE ENTIRE AREA. EXPECT MOSTLY CLEAR
SKIES AND UNRESTRICTED VISIBILITIES THROUGH MONDAY. SOME SCATTERED
CLOUDS ABOVE 15000 FEET MSL ARE EXPECTED FROM TIME TO TIME.
STRONG GUSTY NORTHEAST WINDS HAVE ALREADY MOVED INTO THE AREA AND
WILL CONTINUE TONIGHT AND MONDAY...ESPECIALLY BELOW THE CAJON PASS
NEAR KONT/KCNO/KRAL AND THROUGH THE SANTA ANA RIVER CANYON INTO
ORANGE COUNTY. AREAS OF STRONG UP AND DOWN DRAFTS AND LOW LEVEL WIND
SHEAR CAUSED BY THE WIND WILL CONTINUE THROUGH MONDAY AS WELL. THE
GUSTY WINDS MAY PRODUCE AREAS OF BLOWING DUST AND MVFR VISIBILITIES
AT TIMES BELOW THE CAJON PASS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING UNTIL 2 PM PST TUESDAY FOR THE MOUNTAINS
AND THE INLAND EMPIRE...SEE LAXNPWSGX
RED FLAG WARNING FROM 6 AM MONDAY TO 4 PM PST TUESDAY...SEE
LAXRFWSGX.
WIND ADVISORY UNTIL 2 PM PST TUESDAY FOR ORANGE COUNTY
COASTAL AREAS AND SAN DIEGO COUNTY VALLEYS.
PZ...NONE.
&&
PUBLIC...MOEDE
AVIATION/MARINE...HORTON
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Jan 22, 8:00 AM PST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 800 AM PST SUN JAN 22 2006 CAZ050-231200- SAN DIEGO COUNTY VALLEYS- 800 AM PST SUN JAN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT DRY OFFSHORE WINDS WILL DEVELOP TONIGHT AND INCREASE THE FIRE WEATHER HAZARD. SEE LAXRFWSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRY OFFSHORE WINDS WILL INCREASE THE FIRE WEATHER HAZARD MONDAY AND TUESDAY. SEE LAXRFWSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ042-231200- ORANGE COUNTY COASTAL AREAS- 800 AM PST SUN JAN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT DRY OFFSHORE WINDS WILL DEVELOP TONIGHT AND INCREASE THE FIRE WEATHER HAZARD. SEE LAXRFWSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRY OFFSHORE WINDS WILL INCREASE THE FIRE WEATHER HAZARD MONDAY AND TUESDAY. SEE LAXRFWSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ055>058-231200- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 800 AM PST SUN JAN 22 2006 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON. SEE LAXNPWSGX FOR DETAILS. DRY OFFSHORE WINDS WILL DEVELOP TONIGHT AND INCREASE THE FIRE WEATHER HAZARD. SEE LAXRFWSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HIGH WIND WATCH IN EFFECT MONDAY THROUGH TUESDAY AFTERNOON. SEE LAXNPWSGX FOR DETAILS. DRY OFFSHORE WINDS WILL INCREASE THE FIRE WEATHER HAZARD MONDAY AND TUESDAY. SEE LAXRFWSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ048-231200- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 800 AM PST SUN JAN 22 2006 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON. SEE LAXNPWSGX FOR DETAILS. DRY OFFSHORE WINDS WILL DEVELOP TONIGHT AND INCREASE THE FIRE WEATHER HAZARD. SEE LAXRFWSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HIGH WIND WATCH IN EFFECT MONDAY THROUGH TUESDAY AFTERNOON. SEE LAXNPWSGX FOR DETAILS. DRY OFFSHORE WINDS WILL INCREASE THE FIRE WEATHER HAZARD MONDAY AND TUESDAY. SEE LAXRFWSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MM/MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 1:55 PM PST | High Wind Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 50 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.